MAUDE Adverse Event Report: COVIDIEN (IRVINE) PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

COVIDIEN (IRVINE) PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-400-20
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 02/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis, as it was successful implanted within the intended location.The exact cause of the local thrombus formation cannot be reliably determined; however, per the reported information, review of ifu, and review of literature to investigate the complaint, the most likely cause for the complaint is patient condition ¿ hyporesponder to the antiplatelet medication.Thromboembolism is a known inherent risk of endovascular procedure and is documented in the pipeline flex instruction for use.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that post the uneventful pipeline embolization procedure, the pipeline thrombosed from the distal to the proximal end.It was reported that effient (prasugrel) was administered before the intervention, the optimo 9fr was placed in the left internal carotid artery and introduced to the proximal of the thrombus part at penanbra ace 68, marksman and chikai 14, marksman was placed at the distal part of the thrombus.Afterwards, a solitaire 6 mm × 40 mm was delivered and retrieved.Thrombus material was collected, but thrombus formed again, so another pass was made with the solitaire, and again thrombus was removed.For fear that thrombus would form again, a lvis 4.5 mm × 23 was placed to overlap with the previously placed pipeline, and pta was performed for stent crimping at shouryu 7 × 7.After waiting, the blood flow in the brain recovered and the thrombus did not newly increase, so the procedure was terminated.The anatomy was reported to have been moderate in tortuosity.It was reported that the patient was asymptomatic post the intervention.The aneurysm was reported to have been 14 mm and the vessel diameter was small.Ancillary devices: optimo9f, penanbra ace68, marksman, chikai14, shyouryu7×7 , lvis4.5×23 post the procedure, there was no problem with the angiography of the patient, it was confirmed that the patient could answer, and the action of the limb was confirmed.Nobastan (thrombin inhibitor) 3 ampoule were administered for 12 hours after the procedure, and then the medication will be adjusted by observing the course.The doctor has doubt that whether it was because the effect of omitting the pta left behind in balloon during the first case or turbulence due to recovery of blood flow on the contralateral side.The doctor had doubt that whether it was because the effect of not performing the pta (percutaneous transluminal angioplasty) with balloon during the first case or turbulence due to recovery of blood flow on the contralateral side.Two weeks before the operation, the patient received 75 mg of clopidogrel + 100 mg of aspirin was administered.Before the procedure, the aru was 519 and the pru was 239.The aneurysm on the 14 mm greater curvature side of the ic c2 section on the left.With the 6f shuttle sheath placed, navien 5f125 was placed near the aneurysm.After that, at chikai 14, marksman was introduced to the proximal of the left middle cerebral artery.After that, envoy 5f was placed in the internal carotid artery as the same as above, and sl-10 str was placed in the aneurysm as a catheter for coil embolization.The pipeline 4 mm × 20 mm was introduced to the placed marksman, the sleeve was removed as per the ifu, and was deployed and placed to sufficiently cover the neck of the aneurysm.After that, from the sl10 gyred inside the aneurysm, primefrarme 14 × 50, 12 × 50, two vfc 10-15 × 30 and two vfc 6-10 × 30, total six were placed, and the ver was 11%.The placement was good and there were no special problems with the procedure, so the procedure was completed.There was no problem with postoperative mri, and the patient was fine until the day.Ancillary device-on 8feb, shuttle sheath 6f, navien5f, marksman,chikai sl10, primeframe14×50, 12×50, two vfc10-15×30, vfc6-10×30 the ped was reported to have expanded well during the initial procedure.The ped was placed from the internal carotid artery posterior, proximal part of communicating artery to the proximal ophthalmic artery.The patient was on the antiplatelet medication for two weeks prior to the 1st procedure.Specific symptoms the patient experienced are unknown.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key8405065
Report Number2029214-2019-00177
Device Sequence Number13520233
Product Code OUT
UDI-Device Identifier00847536015937
UDI-Public00847536015937
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/30/2020
Device Model NumberPED-400-20
Device Lot NumberA517300
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2019
Initial Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR